MAUDE Adverse Event Report: AESCULAP AG 6 CRANIOFIX ABSORBABL.CLAMP STERILE 11MM; CRANIAL FIXATION

AESCULAP AG 6 CRANIOFIX ABSORBABL.CLAMP STERILE 11MM; CRANIAL FIXATION
Model Number FF016
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with ff016 - 6 craniofix absorbabl.Clamp sterile 11mm.According to the complaint description, the device was damaged in the lower disc and the bone flap was lifted, so surgery was performed again.No infection.A revision surgery was necessary.Additional information has been requested but not yet received as of this report.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation: visual investigation carried out pictorial documentation visually and microscopically.Some fragments of craniofix-absorbable arrived in a contaminated condition in a poly bag.This investigation did not allow any conclusions to be drawn about the cause of breakage.In the next step we made a historical dat analysis and a check of the device history record of another lot.Again, we found no evidence of process or product deviations that could lead to damage like the one received.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The failure mode is not considered in the risk analysis, therefore, the analysis will be adjusted.Explanation and rationale: without further knowledge about the circumstances we assume that the surgeon applied a too high force onto the implant during the implantation.Only once case occurred in the last five years and the production lot of the craniofix has a volume of more than 6000 pcs.Therefore a material defect or a production error can be excluded.Conclusion and root cause: due to the current deviation, and according to explanation above, the root cause of the problem is most probably usage-related.Corrective action: a capa is not necessary.Concerning the missing failure pattern in the risk analysis, a product safety case (psc) was launched.

Brand Name
6 CRANIOFIX ABSORBABL.CLAMP STERILE 11MM
Common Device Name
CRANIAL FIXATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11314669
Report Number9610612-2021-00070
Device Sequence Number715008
Product Code GXR
UDI-Device Identifier04038653347971
UDI-Public4038653347971
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFF016
Device Catalogue NumberFF016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown